Illinois, 2006

Hail in Illinois, May 1, 2006

May 1, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 1, 9:42 PM CST, 18 minutes earlier.

Area forecast discussion, May 1, 9:42 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 PM CDT MON MAY 1 2006

.DISCUSSION...
HV CLEARED A SMALL PART OF TORNADO WATCH #271...BASICALLY THE
COUNTIES JUST NW OF THE METRO AREA...BUT DUE TO NEW STORMS
FORMING OVR OZARKS HV OPTED TO HANG ONTO WATCH ALG-S OF I-70.

WORKING ON NEW ZONES THAT REFLECT ABV THINKING.

TRUETT

&&

.AVIATION...
FOR THE 06Z TAFS...APRS THAT MOST OF THE SHRA AND TSRA ACTIVITY OVR
THE CWA SHOULD BE E AND S OF STL BY 06Z TUE AS SHRTWV TROF EXTDG
FM NERN MO SW THRU SWRN MO CONTS MOVG EWD. MID LVL CLOUDINESS OVR
THE CWA SHOULD CONT TO CLEAR FM W TO E WITH A CLR SKY IN UIN AND
COU AT OR SHORTLY AFT 06Z TUE AND A CLR SKY IN SUS AND STL ARND
09Z TUE OR SHORTLY AFT. SHOULD HAVE A RELATIVELY WK W-NW SFC WND
LTR TGT AHD OF FAIRLY WK SFC RDG MOVG EWD THRU THE REGION. SFC
WNDS SHOULD BCM SLY ON TUE AFTN INTO TUE EVNG ON THE W SIDE OF SFC
RDG AS IT PUSHES EWD INTO THE TN VLY REGION. COULD BE SOME PATCHY
LGT FOG LT TGT AND EARLY TUE MRNG WITH A CLRG SKY...LGT WND AND
STANDING WATER LEFT OVR FM EVNG RAINFALL.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 1, 2:36 PM CST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT MON MAY 1 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
336 PM CDT MON MAY 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE THIS
EVENING AS A STRONG UPPER LEVEL DISTURBANCE INTERSECTS A SURFACE
TROUGH WITH MOIST AND UNSTABLE AIR OUT AHEAD OF IT. THE BEST
CHANCE APPEARS TO BE THE AREA SOUTH AND EAST OF ST LOUIS...OR IN
SOUTHERN ILLINOIS AND IN THE EASTERN OZARKS OF SOUTHEAST MISSOURI.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF UPPER LEVEL DISTURBANCES AND A SLOW MOVING FRONT WILL
PROVIDE FOR THE ADDITIONAL CHANCE FOR THUNDERSTORMS FROM LATE
TUESDAY NIGHT INTO FRIDAY. SEVERE WEATHER WILL BE POSSIBLE ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NEEDED THIS EVENING...ESPECIALLY
FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

TES

In the hours before

Local storm report, May 1, 8:44 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT MON MAY 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     EDWARDSVILLE            38.80N 89.96W
05/01/2006                   MADISON            IL   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWNED BY HIGH WINDS. TREES AND LIMBS
            BLOCKING SEVERAL STREETS.

&&

TRUETT
Local storm report, May 1, 9:31 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1031 PM CDT MON MAY 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             FESTUS                  38.22N 90.41W
05/01/2006  E1.75 INCH       JEFFERSON          MO   PUBLIC

            AT INTERSECTION OF I-55 AND HWY 61

&&

TRUETT
Local storm report, May 1, 9:49 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT MON MAY 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             RUMA                    38.13N 90.00W
05/01/2006  E0.75 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

TRUETT

The radar

The St Louis radar (KLSX), 101 km away, was scanning. The volume nearest the first event began at 04:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
May 1, 10:00 PM CST
Where
Washington County, 1 mi W of Okawville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.433, -89.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510232.